Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 206, NWS Sioux Falls, SD

July 19, 2008Union County, South Dakota; Plymouth County, Woodbury County, Iowa; Dakota County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 19, 2008, 7:00 PM CDT for Union County, South Dakota; Plymouth County, Woodbury County, Iowa; Dakota County, Nebraska. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2008, 7:00 PM CDT (00:00 UTC)
Expired
Jul 19, 2008, 7:45 PM CDT
In force
45 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Union County, SD

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:08 PM CDTHAIL 0.754 Sse Sioux City, IA
Jul 19, 7:13 PM CDTHAIL 0.75Sioux City, IA
Jul 19, 7:13 PM CDTHAIL 14 Sse Sioux City, IA
Jul 19, 7:14 PM CDTHAIL 0.881 E Sioux City, IA
Jul 19, 7:15 PM CDTTSTM WND DMG2 Nnw Sioux City, IA3 FOOT DIAMETER TREE SNAPPED OFF AND LAYING IN STREET. RELAYED BY BROADCAST MEDIA.
Jul 19, 7:19 PM CDTTSTM WND GST 591 S Sioux City, IAMEASURED ON IADOT ROAD WEATHER SENSOR
Jul 19, 7:20 PM CDTTSTM WND GST 655 Sse Sioux City, IAWIND GUST OVER-TURNED A CONSTRUCTION TRAILER NEAR SOUTHERN HILLS MALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:28 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 200000
SVRFSD
IAC149-193-NEC043-SDC127-200045-
/O.NEW.KFSD.SV.W.0206.080720T0000Z-080720T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 PM CDT SAT JUL 19 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA
  SOUTH CENTRAL PLYMOUTH COUNTY IN NORTHWEST IOWA
  WOODBURY COUNTY IN NORTHWEST IOWA
  EXTREME SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 745 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTH OF SIOUX CITY...OR NEAR SIOUX CITY...MOVING SOUTHEAST AT 32
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIOUX CITY...SOUTH SIOUX CITY AROUND 705 PM CDT...
  DAKOTA CITY AROUND 710 PM CDT...
  SERGEANT BLUFF AROUND 715 PM CDT...
  LAWTON AROUND 720 PM CDT...
  SALIX AROUND 725 PM CDT...
  MOVILLE AROUND 730 PM CDT...

THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 4241 9567 4222 9621 4253 9657 4265 9637
TIME...MOT...LOC 0000Z 308DEG 28KT 4254 9639

$$

MJF
2 follow-up statements
000 
WWUS53 KFSD 200028
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
726 PM CDT SAT JUL 19 2008

IAC149-200036-
/O.CAN.KFSD.SV.W.0206.000000T0000Z-080720T0045Z/
PLYMOUTH IA-
726 PM CDT SAT JUL 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PLYMOUTH COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4252 9655 4256 9614 4241 9567 4222 9621
TIME...MOT...LOC 0026Z 307DEG 28KT 4242 9617

$$

IAC193-NEC043-SDC127-200045-
/O.CON.KFSD.SV.W.0206.000000T0000Z-080720T0045Z/
WOODBURY IA-DAKOTA NE-UNION SD-
726 PM CDT SAT JUL 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EXTREME SOUTHEASTERN UNION...NORTHEASTERN DAKOTA AND WOODBURY
COUNTIES...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS CORE OF THE 
STORM WAS LOCATED NEAR BRONSON...OR 11 MILES SOUTHEAST OF SIOUX 
CITY...MOVING SOUTHEAST AT 32 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   SLOAN AROUND 735 PM CDT...
   ANTHON AROUND 745 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF 
QUARTERS. IN ADDITION AT 719 PM...STRONG WINDS NEAR 60 MPH WERE 
REPORTED BY AN AUTOMATED ROAD WEATHER SENSOR NEAR SIOUX CITY ON I 
29. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4252 9655 4256 9614 4241 9567 4222 9621
TIME...MOT...LOC 0026Z 307DEG 28KT 4242 9617

$$

MJF
000 
WWUS53 KFSD 200046
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
745 PM CDT SAT JUL 19 2008

IAC193-NEC043-SDC127-200055-
/O.EXP.KFSD.SV.W.0206.000000T0000Z-080720T0045Z/
WOODBURY IA-DAKOTA NE-UNION SD-
745 PM CDT SAT JUL 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN UNION...
NORTHEASTERN DAKOTA AND WOODBURY COUNTIES HAS EXPIRED...

THE STORM IS NO LONGER SEVERE. HOWEVER...THESE STORMS WILL BE 
CLOSELY MONITORED FOR ANY FURTHER STRENGTHENING. IN THE MEANTIME...
THE CENTRAL AND SOUTHERN PORTIONS OF WOODBURY COUNTY CAN EXPECT WIND 
GUSTS AROUND 40 MPH...SMALL HAIL...AND BRIEF BUT VERY HEAVY RAINFALL 
UNTIL SHORTLY AFTER 8 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4252 9655 4256 9614 4241 9567 4222 9621
TIME...MOT...LOC 0045Z 307DEG 28KT 4233 9601

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:20 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 19, 4:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT SAT JUL 19 2008

.DISCUSSION...
DISCUSSION WILL BE ABBREVIATED DUE TO ONGOING LINE OF SEVERE STORMS.
THIS LINE FORMED ALONG A COOL FRONT WHICH HAS BEEN SLOWLY DROPPING
SOUTH ACROSS THE CWA THIS AFTERNOON. LINE OF CONVECTION HAS PULLED
AWAY FROM THE MAIN BOUNDARY...SO ALTHOUGH THE COOL FRONT WILL BE
SLOW TO EXIT THE SOUTHEAST CORNER OF THE FA UNTIL CLOSE TO 06Z...
SPEED OF CURRENT LINE SHOULD MOVE IT OUT OF THE AREA IN THE EARLY
EVENING. WILL HANG ONTO SOME CHANCE POPS ACROSS THE FAR SOUTHEAST
INTO THE LATER EVENING AS BOUNDARY MOVES THROUGH...WITH CHANCES FOR
LATER TONIGHT FOCUSED SOUTH OF THE AREA AS THE COOL FRONT HANGS UP
NORTH OF I-80.

STALLED BOUNDARY NEAR THE SOUTHERN EDGE OF THE FA WILL KEEP CHANCE
FOR TSRA ACROSS THE SOUTHERN 1/3 OF THE FA THROUGH SUNDAY NIGHT...
WITH DRIER CONDITIONS EXPECTED FOR THE FIRST HALF OF THE WEEK AS
UPPER RIDGE BUILDS INTO THE REGION...AND BOUNDARY PUSHES INTO THE
CENTRAL PLAINS...ALLOWING DRY HIGH PRESSURE FROM HUDSON BAY TO
NORTHERN MINNESOTA TO AGAIN TAKE CONTROL.

RETURN FLOW OF MOISTURE SETS UP WEDNESDAY INTO WEDNESDAY
NIGHT...WITH STRONGER WAVE TOPPING THE RIDGE AND DRAGGING ANOTHER
BOUNDARY EAST ACROSS THE AREA MIDWEEK. WILL CONTINUE WITH LOW RANGE
CHANCE POPS FOR THIS FEATURE...OTHERWISE THE LATTER PART OF THE WEEK
LOOKS FAIRLY DRY WITH SEASONABLE TEMPERATURES.

&&

.AVIATION...
VFR CIGS EXPECTED THROUGH THE PERIOD AT KHON. LINE OF STRONG TSRA
NEAR KFSD AT 21Z MOVING SOUTHEAST. SCT WEAKER TSRA STILL POSSIBLE
INTO THE EARLY EVENING THROUGH 00Z-01Z...WHICH COULD PRODUCE BRIEF
PERIOD OF MVFR VSBYS...BUT CONFIDENCE NOT HIGH ON TSRA AFFECTING TAF
LOCATION SO WILL LEAVE OUT MENTION OF TSRA FOR NOW. AFOREMENTIONED
LINE OF TSRA WILL MOVE SOUTHEAST TOWARD KSUX THROUGH THE EARLY
EVENING. STRONGEST PART OF LINE SHOULD TRACK NORTHEAST OF KSUX...
BUT POTENTIAL FOR AN ISOLATED STORM OR TWO TO AFFECT KSUX 00Z-02Z
TIMEFRAME. ASIDE FROM TSRA POTENTIAL...VFR CONDITIONS SHOULD
DOMINATE AT KFSD/KSUX THROUGH THE PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 19, 10:25 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT SAT JUL 19 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1025 AM CDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE THIS
AFTERNOON DUE TO THE SUNS HEAT WORKING ON THE AVAILABLE MOISTURE.
THE LOCATION OF STORM DEVELOPMENT WILL BE DIFFICULT TO DETERMINE DUE
TO THE LARGE NUMBER OF OUTFLOW BOUNDARIES PRODUCED BY THE STORM
ACTIVITY OF THE PAST 24 HOURS.  THE STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL OF BECOMING SEVERE WITH STRONG WINDS AND HAIL UP TO
THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS AREAS ALONG
INTERSTATE 90 AND TO THE SOUTH ON SUNDAY.  SOME OF THE STORMS
COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 19, 3:39 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     5 W SIOUX FALLS         43.54N 96.83W
07/19/2008                   MINNEHAHA          SD   TRAINED SPOTTER

            18 INCH DIAMETER TREE BLOWN DOWN ONE HALF MILE SOUTH OF
            WILD WATER WEST.

&&

TRM
Local storm report, Jul 19, 3:44 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HARRISBURG              43.43N 96.70W
07/19/2008  E1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

            IN ADDITION TO QUARTER SIZED HAIL, SOME STREET FLOODING
            WAS REPORTED IN THE NORTHERN PART OF HARRISBURG.

&&

TRM
Local storm report, Jul 19, 3:49 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     5 N JACKSON             43.70N 94.99W
07/19/2008  E60 MPH          JACKSON            MN   AMATEUR RADIO

&&

TRM
Local storm report, Jul 19, 5:08 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
508 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             4 N HAWARDEN            43.06N 96.47W
07/19/2008  E0.75 INCH       SIOUX              IA   EMERGENCY MNGR

            PENNY SIZED HAIL AT OAK GROVE STATE PARK NORTH OF
            HAWARDEN IOWA.

&&

TRM
Local storm report, Jul 19, 5:19 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
519 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 NE CANISTOTA          43.63N 97.25W
07/19/2008  E0.75 INCH       MCCOOK             SD   TRAINED SPOTTER

0253 PM     HAIL             5 NW LUVERNE            43.71N 96.27W
07/19/2008  E0.75 INCH       ROCK               MN   TRAINED SPOTTER

0304 PM     TSTM WND DMG     5 W SIOUX FALLS         43.54N 96.83W
07/19/2008                   MINNEHAHA          SD   TRAINED SPOTTER

            10 TO 12 INCH TREE SPLIT, SIDING TORN OFF A HOUSE, AND A
            GARAGE DOOR BOWED IN BY STRONG WINDS JUST NORTH OF WILD
            WATER WEST.

0305 PM     TSTM WND DMG     5 W SIOUX FALLS         43.54N 96.83W
07/19/2008                   MINNEHAHA          SD   TRAINED SPOTTER

            18 INCH DIAMETER TREE BLOWN DOWN ONE HALF MILE SOUTH OF
            WILD WATER WEST.

0330 PM     HAIL             HARRISBURG              43.43N 96.70W
07/19/2008  E1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

            IN ADDITION TO QUARTER SIZED HAIL, SOME STREET FLOODING
            WAS REPORTED IN THE NORTHERN PART OF HARRISBURG.

0330 PM     TSTM WND GST     5 N JACKSON             43.70N 94.99W
07/19/2008  E60.00 MPH       JACKSON            MN   AMATEUR RADIO

0502 PM     HAIL             4 N HAWARDEN            43.06N 96.47W
07/19/2008  E0.75 INCH       SIOUX              IA   EMERGENCY MNGR

            PENNY SIZED HAIL AT OAK GROVE STATE PARK NORTH OF
            HAWARDEN IOWA.

&&

TRM
Local storm report, Jul 19, 6:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 NE CANISTOTA          43.63N 97.25W
07/19/2008  E0.75 INCH       MCCOOK             SD   TRAINED SPOTTER

0253 PM     HAIL             5 NW LUVERNE            43.71N 96.27W
07/19/2008  E0.75 INCH       ROCK               MN   TRAINED SPOTTER

0304 PM     TSTM WND DMG     5 W SIOUX FALLS         43.54N 96.83W
07/19/2008                   MINNEHAHA          SD   TRAINED SPOTTER

            10 TO 12 INCH TREE SPLIT, SIDING TORN OFF A HOUSE, AND A
            GARAGE DOOR BOWED IN BY STRONG WINDS JUST NORTH OF WILD
            WATER WEST.

0305 PM     TSTM WND DMG     5 W SIOUX FALLS         43.54N 96.83W
07/19/2008                   MINNEHAHA          SD   TRAINED SPOTTER

            18 INCH DIAMETER TREE BLOWN DOWN ONE HALF MILE SOUTH OF
            WILD WATER WEST.

0310 PM     TSTM WND GST     1 WNW TEA               43.45N 96.85W
07/19/2008  E60.00 MPH       LINCOLN            SD   AMATEUR RADIO

            IN ADDITION, SMALL TREE BRANCHES DOWN AND PEA SIZED HAIL

0330 PM     HAIL             HARRISBURG              43.43N 96.70W
07/19/2008  E1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

            IN ADDITION TO QUARTER SIZED HAIL, SOME STREET FLOODING
            WAS REPORTED IN THE NORTHERN PART OF HARRISBURG.

0330 PM     TSTM WND GST     5 N JACKSON             43.70N 94.99W
07/19/2008  E60.00 MPH       JACKSON            MN   AMATEUR RADIO

0502 PM     HAIL             4 N HAWARDEN            43.06N 96.47W
07/19/2008  E0.75 INCH       SIOUX              IA   EMERGENCY MNGR

            PENNY SIZED HAIL AT OAK GROVE STATE PARK NORTH OF
            HAWARDEN IOWA.

&&

MJF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:37 PM CDTSevere Thunderstorm WarningFSDWoodbury38 min
Jul 20, 2:13 PM CDTSevere Thunderstorm WarningFSDIda, Woodbury47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in South Dakota, 2008Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.